Hail, Osage
- When
- April 7, 9:06 AM CST
- Where
- Osage County, 1.49 mi NNW of Bigheart
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.870, -96.230
Thunderstorms developed over parts of northeastern Oklahoma along an outflow boundary. A few of the storms produced hail as they moved across Osage and Washington Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed over parts of northeastern Oklahoma along an outflow boundary. A few of the storms produced hail as they moved across Osage and Washington Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 7, 8:37 AM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 937 AM CDT SAT APR 7 2012 ...UPDATE... .DISCUSSION... COLD FRONT STILL HANGING TO THE NORTHWEST OF THE AREA...STRETCHING FROM JUST SOUTH OF WOODWARD NORTHEASTWARD TO NEAR WICHITA. THE FRONT WILL CONTINUE TO PUSH SOUTHWARD TODAY...WHICH...COMBINED WITH PERSISTENT CLOUD COVER...MAKES AFTERNOON TEMPERATURES FAIRLY PROBLEMATIC. HAVE GONE AHEAD AND LOWERED HIGHS A FEW DEGREES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...MORE IN LINE WITH WHAT THE RAW NAM/GFS DEPICT...AS WELL AS THE LATEST RUC DATA. ONGOING CLUSTER OF THUNDERSTORMS NEAR THE KANSAS BORDER TO THE NORTHWEST OF TULSA WILL CONTINUE TO MOVE MAINLY TO THE EAST...AND WILL LIKELY ONLY AFFECT THE NORTHERN TIER OF COUNTIES THIS MORNING BEFORE SHIFTING INTO NORTHWEST ARKANSAS. FOR THE REST OF THE MORNING...THE SOUTHERN EDGE OF THE POPS WAS TRIMMED FAIRLY SIGNIFICANTLY...WITH A DECREASE IN POPS FOR MUCH OF NORTHEAST OKLAHOMA DURING THE AFTERNOON. ADDITIONAL REDEVELOPMENT IS POSSIBLE AS THE FRONT APPROACHES THIS AFTERNOON...BUT THE LOCAL WRF CONTINUES TO SHOW THAT MUCH OF THIS WILL BE SOUTH OF INTERSTATE 40 AND PROBABLY AFTER 00Z. AVAILABLE INSTABILITY...AS WELL AS THE LOCATION OF UPPER FORCING...SUPPORT THIS SOLUTION. && .PREV DISCUSSION... /ISSUED 622 AM CDT SAT APR 7 2012/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MORNING CONVECTION WILL GRADUALLY INCREASE IN COVERAGE ALONG AND AHEAD OF AN APPROACHING COLD FRONT. NE OK SITES WILL PEAK IN COVERAGE LATE MORNING INTO EARLY AFTERNOON...WITH WESTERN AR AND SE OK SITES SEEING INCREASING THUNDERSTORM CHANCES LATE AFTERNOON INTO EARLY EVENING. OVERALL COVERAGE OF STORMS IS MORE UNCERTAIN WITH EASTWARD EXTENT THUS PROB30 MENTION. OVERALL VFR CONDITIONS ARE EXPECTED EXCEPT WITHIN BRIEF HEAVIER PRECIP. COLD FRONTAL WIND SHIFT WILL WORK SLOWLY SOUTHWARD THIS AFTERNOON AND EVENING. PREV DISCUSSION... /ISSUED 308 AM CDT SAT APR 7 2012/ DISCUSSION... ELEVATED THUNDERSTORMS THAT DEVELOPED IN THE TEXAS PANHANDLE LAST EVENING HAVE HELD TOGETHER OVERNIGHT. THIS ACTIVITY IS CURRENTLY MOVING INTO EASTERN OKLAHOMA AS IS EXPECTED TO WEAKEN AS IT CONTINUES EASTWARD. ONLY A SMALL PORTION OF THIS ACTIVITY BECAME SEVERE OVERNIGHT AND IS GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS AS IT MOVES ACROSS EASTERN OKLAHOMA THIS MORNING. A BETTER CHANCE FOR SCATTERED THUNDERSTORMS... WITH THE POSSIBILITY OF ISOLATED STRONG TO SEVERE STORMS WILL BE THIS AFTERNOON INTO THIS EVENING AS A WEAK COLD FRONT MOVES INTO THE AREA. THE GREATEST INSTABILITY... THUS THE BEST CHANCE FOR STRONG STORMS WILL BE ACROSS SOUTHEAST OKLAHOMA... STRETCHING TO THE SOUTHWEST INTO NORTH TEXAS. AS THE FRONT STALLS OUT ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA... SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AND MONDAY... MAINLY ALONG AND SOUTH OF INTERSTATE 40. WITH MORE SURFACE HEATING AND STRONGER LOW LEVEL FLOW EXPECTED MONDAY... STRONG TO SEVERE CONVECTION COULD DEVELOP DURING THE AFTERNOON. WITH THE FRONT SLOWLY WASHING OUT... UNSETTLED CONDITIONS WILL REMAIN ACROSS THE REGION THROUGHOUT THE WEEK... WITH SCATTERED THUNDERSTORMS REMAINING POSSIBLE EACH DAY. ANOTHER UPPER TROUGH IS STILL PROGGED IN THE MODELS TO APPROACH THE REGION LATE NEXT WEEK. THIS WILL ONCE AGAIN INCREASE THE CHANCES FOR THUNDERSTORMS ACROSS THE REGION AND INTRODUCE THE POSSIBILITY FOR SEVERE WEATHER. THE WEATHER PATTERN ACROSS THE SOUTHERN PLAINS LOOKS TO BECOME QUITE ACTIVE HEADING INTO NEXT WEEKEND. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 507 AM CDT SAT APR 7 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 507 AM CDT SAT APR 7 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...PRIMARILY AFTERNOON AND EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL SPREAD EASTWARD ACROSS NORTHEAST OKLAHOMA DURING THE MORNING HOURS...WITH A GRADUAL INCREASE IN COVERAGE AS A COLD FRONT MOVES INTO THE REGION. ANY OF THE STRONGEST STORMS DURING THE MORNING HOURS COULD POSE A RISK OF MARGINALLY SEVERE HAIL AND GUSTY WINDS. THE EARLY THUNDERSTORM ACTIVITY IS LIKELY TO SHIFT EASTWARD ACROSS WESTERN ARKANSAS TOWARD AFTERNOON THOUGH INSTABILITY WILL DECREASE WITH EASTERN EXTENT WHICH WILL LIMIT THE SEVERE WEATHER POTENTIAL. THE COLD FRONT WILL CONTINUE SOUTHWARD DURING THE AFTERNOON WITH THUNDERSTORMS REDEVELOPING ALONG THE BOUNDARY. THESE STORMS HAVE A SLIGHTLY HIGHER CHANCE OF BECOMING SEVERE GIVEN THE ANTICIPATED INSTABILITY LEVELS. LOCATIONS SOUTH OF INTERSTATE 40 ACROSS SOUTHEAST OKLAHOMA WILL BE NEARER THE REGION OF AFTERNOON STORM DEVELOPMENT. WINDS ALOFT ARE NOT FAVORABLE FOR WIDESPREAD ORGANIZED SEVERE WEATHER THUS THE RISK WILL REMAIN LIMITED. ANY THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON ARE LIKELY TO CONTINUE ALONG THE COLD FRONT INTO THE EVENING...AND POSSIBLY OVERNIGHT HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL STALL NEAR THE RED RIVER VALLEY SUNDAY...AND BEGIN TO LIFT NORTHWARD SUNDAY NIGHT INTO MONDAY. THIS BOUNDARY WILL PROVIDE A FOCUS FOR CONTINUED THUNDERSTORM CHANCES...WITH A SECOND COLD FRONT PUSHING SOUTHWARD MONDAY NIGHT INTO TUESDAY. EACH OF THESE BOUNDARIES WILL INTERACT WITH AMPLE INSTABILITY TO SUPPORT STRONG TO SEVERE THUNDERSTORMS...THOUGH WIDESPREAD SEVERE WEATHER IS NOT CURRENTLY ANTICIPATED. A STRONG STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS TOWARD LATE WEEK WHICH WILL AGAIN INTERACT WITH THE LINGERING FRONTAL BOUNDARIES. THIS PATTERN WOULD BE MORE SUPPORTIVE OF AN ORGANIZED SEVERE WEATHER EVENT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 AM CDT SAT APR 7 2012
OKZ054-059-071300-
OSAGE OK-PAWNEE OK-
737 AM CDT SAT APR 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND PAWNEE
AT 737 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
RALSTON...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RALSTON
AND FAIRFAX.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3670 9652 3653 9643 3644 9685 3651 9689
TIME...MOT...LOC 1237Z 247DEG 21KT 3650 9681SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
837 AM CDT SAT APR 7 2012
OKZ054-071400-
OSAGE OK-
837 AM CDT SAT APR 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 836 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF FAIRFAX...MOVING EAST AT 25 MPH.
THIS STORM WILL REMAIN OVER RURAL AREAS OF OSAGE COUNTY BETWEEN
FAIRFAX AND WYNONA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3665 9641 3647 9633 3646 9662 3651 9665
TIME...MOT...LOC 1336Z 253DEG 23KT 3651 9656SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
852 AM CDT SAT APR 7 2012
OKZ054-071430-
OSAGE OK-
852 AM CDT SAT APR 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 852 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
WYNONA...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WYNONA...
PAWHUSKA AND BARNSDALL.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3675 9623 3653 9614 3649 9649 3655 9653
TIME...MOT...LOC 1352Z 249DEG 27KT 3655 9642SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
940 AM CDT SAT APR 7 2012
OKZ054-071515-
OSAGE OK-
940 AM CDT SAT APR 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 940 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF FORAKER TO 2 MILES NORTHWEST OF
WEBB CITY...MOVING SOUTHEAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SHIDLER...PEARSONIA...BIGHEART...OSAGE HILLS STATE PARK...PAWHUSKA
AND OKESA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3701 9618 3671 9600 3670 9600 3649 9655
3679 9677 3700 9676 3701 9675
TIME...MOT...LOC 1440Z 314DEG 37KT 3691 9637 3679 9671The Tulsa radar (KINX), 98 km away, was scanning. The volume nearest the first event began at 15:06 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374657, 374658.